Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking zolfresh with alprazolam for good sleep. High BP, memory loss are the side effects? Take long term?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Dear sir
i am taking zolfresh 10 mg 2 tab with alprazolam 0.5 for taking good sleep and i take some time nimesulide 100 mg mouth dissolving tablets ,can take this tab seems very long time(senns 1 and half year)before i was taking citalopram20 mg day now i don't take i have quit it i tray for many times to quit it. how to reduce this drug dose ? i try but i am not quit till today so what is side effect and high b p problem from this drugs? memory loss and disturb mood and angryness is my common problem. please send suggestion what i do? thank you sir
Posted Sun, 27 May 2012 in Mental Health
Answered by Dr. Susanta Padhy 7 hours later

Thanks for the query.

What I understand that you are a middle aged male with mood problems, sleep problems, often becoming angry.

Citalopram is a SSRI class of antidepressant usually effective for above mentioned problems, if doctor has diagnosed as depression. Someone who is taking citalopram and still having these symptoms, two things can be possible: a. citalopram is not working, dose of citalopram is less, diagnosis is not correct.

However above symptoms can also occur in bipolar disorder, personality disorder, drug use, marital problems etc.

Citalopram is not usual to cause hypertension. Rather, sometimes depression associated with anxiety can raise B.P. Or else, High B.P can be a medical illness co-occurring with this.

Citalopram does not cause dependence, rather as because are symptoms are not perhaps well controlled with adequate dose of SSRI, hence you may be finding difficulty in tapering citalopram. Or, sometimes SSRI cause "discontinuation syndromeā€¯, where a particular method has to be followed for tapering it.

I would suggest, a thorough psychiatric evaluation from a psychiatrist is highly needed and will help.

Hope, this addresses your concern.

I will be available for further discussion.

Wish you happy life.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor